MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941824350
Medical Device Problem Codes Nonstandard Device (1420); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent moved on balloon occurred.The target lesion was located in a coronary artery.A 3.50 x 24mm synergy xd drug-eluting stent was selected for use.However, after advancing the stent through the guide, the physician noticed the stent moved on the balloon.The device was removed and completed the procedure with a different device.There were no patient complications.
 
Additional Manufacturer Narrative
Investigation results: device analysis findings: synergy xd mr us 3.50 x 24mm stent delivery system (sds) was returned for analysis.Visual and tactile inspection found multiple kinks along the shaft.No issues were identified on the shaft polymer extrusion profile.Microscopic analysis revealed that struts was lifted at mid-section.Balloon cones were reviewed, and no issues were noted.Tip was found with no issues.Device history record (dhr) review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation and is recorded accordingly in the product record review table.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: the investigation will be assigned an investigation conclusion code of unintended use error caused or contributed to event.This code was selected as the most probable complaint cause based on the information available.The product record review confirmed that this is not a new failure type, and the risk is anticipated.There was no evidence of a manufacturing issue or design issue which could have caused the complaint.It was reported that after advancing the stent through the guide, the physician noticed the stent moved on the balloon.The complaint device was returned to the complaint investigation site (cis) for analysis, and reported allegation was not confirmed.There were no movement of the stent on the balloon.Additionally, there were multiple unreported kinks along the hypotube noted, as well as the unreported lifted stent struts at mid-section of the stent.Based on the reported event, it is most likely that a restriction was met during attempts to advance the stent through the guide, and the physician had to maneuver the shaft of the device, and this movement and force may have led to the kinks, and to unreported stent damage.Most likely those damages occurred as a result of an unintentional user error but the stage of procedure at which it occurred (preparation/during procedure/handling post procedure) cannot be established.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24282956
Report Number2124215-2026-06988
Device Sequence Number15533468
Product Code NIQ
UDI-Device Identifier08714729981060
UDI-Public(01)08714729981060(17)270311(10)36164891
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493941824350
Device Catalogue NumberH7493941824350
Device Lot Number0036164891
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer04/08/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown